MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-90/I20-30
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 07/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) on (b)(6) 2024.The afx2 bifurcated stent graft delivery system was advanced from the left superficial femoral artery due to high calcification around the left groin.A gore excluder iliac extension was implanted in the left leg after occluding the left internal iliac artery with coils.This initial procedure is outside the indications of use (off-label) as the safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established.The afx2 bifurcated stent graft and afx vela suprarenal were implanted from the left access.Angiography before balloon touch up showed endoleak around the terminal aorta.A type ib endoleak from the right limb and a type iiia endoleak from the left limb were suspected so balloon touch-up was performed on both limbs and junction at the left.The major endoleak was resolved, but a slight endoleak was still observed around the terminal aorta.The physician suspected a type iiib endoleak based on timing and location of endoleak and also suspects that it may be due to the suture holes as the leak volume is very little.The patient will be monitored with medication.Physician will elect to add afx2 if aneurysm size increases.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the intraoperative type ib endoleak and type iiia endoleak complaints are unconfirmed.The type iiib endoleak is unconfirmed; though, there was an endoleak visible on the angiogram video provided, it was unclear if the endoleak was a type iiib or type ii endoleak.This is not consistent with the reported adverse event/incident.It was reported that the left superficial femoral artery was used for access due to high calcifications, but it is unclear if this contributed to the reported event.The initial procedure is outside the indications of use (off-label) as the safety and effectiveness of other stent or stent graft devices used in conjunction with the afx2 system have not been established (gore excluder left limb) and it is unclear if this contributed to the reported events.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.The final patient status was reported as being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19973556
Report Number3011063223-2024-00125
Device Sequence Number6964010
Product Code MIH
UDI-Device Identifier00818009015099
UDI-Public(01)00818009015099(17)270129
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBEA22-90/I20-30
Device Lot Number2761239005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, LOT # 2764221009; GORE EXCLUDER ILIAC EXTENSION (NON-ENDOLOGIX)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown